MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM-H PROX. COAT. AMISTEM-H PROXIMAL COATING STD STEM SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM-H PROX. COAT. AMISTEM-H PROXIMAL COATING STD STEM SIZE 3; CEMENTLESS HIP STEM
Catalog Number 01.18.173
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 october 2019: lot 180055: (b)(4) items manufactured and released on 9-may-2018.Expiration date: 2023-05-01.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Additional implant involved: cup: versafitcup cc trio 01.26.45.1154 acetabular shell cc trio no-hole 54 (k122911) lot.172515.Batch review performed on 14 october 2019: lot 172515: (b)(4) items manufactured and released on 12-sep-2018.Expiration date: 2022-09-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional implant involved: liner: cc e cc light 01.26.2844hct flat pe hc liner 28 / e (k103352) lot.176979.Batch review performed on 14 october 2019: lot 176979: (b)(4) items manufactured and released on 6-mar-2018.Expiration date: 2023-02-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional implant involved: implants from ceramtec 38.49.7175.465.00 biolox delta ceramic ball head 12/14 28 size l +3.5 lot.7010905183 (not distributed in the usa).Document review performed by the supplier ceramtec for the ceramic ball head implant: due to lack of information about the lase r engraving the identification of the ball head is only possible based on the information provided by medacta.The ball head belongs to the shop order (b)(4).Protocols and certificate of conformance were reviewed.The quality documents ( including the sterilization certificates) show that the values obtained on the ball head were according to the specification valid at the time of production.The component properties and microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilization.Due to a lack of ceramic parts further investigations cannot be done.Clinical evaluation performed by medical affairs manager delayed infection in cementless tha, 1.4 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
Revision surgery performed 1 year and 4 months after the primary due to infection and observed subcutan swelling.The kind of pathogen is unknown.All implants have been removed, pathogen is being analyzed.No reimplantation at the moment.

Brand Name
STEM: AMISTEM-H PROX. COAT. AMISTEM-H PROXIMAL COATING STD STEM SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9284521
Report Number3005180920-2019-00930
Device Sequence Number19333690
Product Code LZO
UDI-Device Identifier07630030804380
UDI-Public07630030804380
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Catalogue Number01.18.173
Device Lot Number180055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight97